MAUDE Adverse Event Report: ERIKA DE REYNOSA, S.A. DE C.V. STAY SAFE/LUER LOCK CATHETER EXT. 18 IN.; SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE

ERIKA DE REYNOSA, S.A. DE C.V. STAY SAFE/LUER LOCK CATHETER EXT. 18 IN.; SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE
Catalog Number 050-95005
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Peritonitis (2252)
Date of Event 02/24/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity. clinical review: a temporal relationship exists between ccpd therapy utilizing a stay safe extension set and the serious adverse event of peritonitis, which warranted hospitalization and antibiotic therapy.The pdrn attributed causality to the severed stay safe catheter extension set after being caught in the shower chair.Those individuals undergoing pd therapy (manual or cycler based) are at high risk for infections of the peritoneum, pd catheter tunnel, and exit site.Enterococcus faecalis is a normal inhabitant of the human gastrointestinal tract and is known to cause intraabdominal infections.Per the pdrn, the serious adverse events were unrelated to any fresenius product(s) and/or device(s) deficiency or malfunction.Based on the information available, the patient¿s stay safe extension set can be disassociated from the serious adverse events.There is no allegation or objective evidence indicating a fresenius device(s) and/or product(s) caused or contributed to the serious adverse events.Furthermore, there is no report a fresenius device(s) and/or product(s) failed to meet the users¿ expectations and/or the manufacturers¿ specifications.
 
Event or Problem Description
It was reported that this patient with end stage renal disease (esrd) on continuous cyclic peritoneal dialysis [cc(pd)] utilizing a liberty select cycler and liberty cycler set for renal replacement therapy (rrt) presented to the outpatient home dialysis clinic (ohdc) on (b)(6) 2025 after his stay safe catheter extension set dislodged.The pd registered nurse (pdrn) confirmed the patient presented to the ohdc after his stay safe catheter extension set became caught in his shower chair while showering.The patient¿s stay safe catheter extension set became severed from the adapter, after which the patient clamped the pd catheter (not a fresenius product) tubing and went to the ohdc.The pdrn reported that the patient arrived with a reddened pd catheter exit site (skin intact) and no dressing covering the pd catheter/exit site.As a result, peritoneal effluent fluid cultures were obtained, and the patient was treated prophylactically with intraperitoneal (ip) vancomycin 2000 mg and ip cefepime 2000 mg.It appears the patient¿s preliminary peritoneal effluent fluid culture returned positive for enterococcus faecalis on (b)(6) 2025, and the patient was hospitalized for peritonitis.It is unclear what antibiotics were utilized while the patient was hospitalized, however following discharge on (b)(6) 2025 the patient was treated with a single dose of ip vancomycin 2000 mg on (b)(6) 2025 and ip cefepime 2000 mg daily until (b)(6) 2025.The pdrn attributed causality to the stay safe catheter extension set becoming caught in the shower chair on the morning of (b)(6) 2025.Although it was not directly stated, it is presumed the patient continued to undergo ccpd while hospitalized.Per the pdrn, the serious adverse events were unrelated to any fresenius product(s) and/or device(s) deficiency or malfunction.
 
Event or Problem Description
It was reported that this patient with end stage renal disease (esrd) on continuous cyclic peritoneal dialysis [cc(pd)] utilizing a liberty select cycler and liberty cycler set for renal replacement therapy (rrt) presented to the outpatient (b)(6) clinic on (b)(6) 2025 after his stay safe catheter extension set dislodged.The pd registered nurse (pdrn) confirmed the patient presented to the (b)(6) after his stay safe catheter extension set became caught in his shower chair while showering.The patient¿s stay safe catheter extension set became severed from the adapter, after which the patient clamped the pd catheter (not a fresenius product) tubing and went to the (b)(6).The pdrn reported that the patient arrived with a reddened pd catheter exit site (skin intact) and no dressing covering the pd catheter/exit site.As a result, peritoneal effluent fluid cultures were obtained, and the patient was treated prophylactically with intraperitoneal (ip) vancomycin 2000 mg and ip cefepime 2000 mg.It appears the patient¿s preliminary peritoneal effluent fluid culture returned positive for enterococcus faecalis on (b)(6) 2025, and the patient was hospitalized for peritonitis.It is unclear what antibiotics were utilized while the patient was hospitalized, however following discharge on (b)(6) 2025, the patient was treated with a single dose of ip vancomycin 2000 mg on (b)(6) 2025 and ip cefepime 2000 mg daily until on (b)(6) 2025.The pdrn attributed causality to the stay safe catheter extension set becoming caught in the shower chair on the morning on (b)(6) 2025.Although it was not directly stated, it is presumed the patient continued to undergo ccpd while hospitalized.Per the pdrn, the serious adverse events were unrelated to any fresenius product(s) and/or device(s) deficiency or malfunction.
 
Additional Manufacturer Narrative
Plant investigation: the sample was not returned to the manufacturer and the lot number was not provided.A manufacturing review was performed on the products shipped to the patient for the three (3) month time frame which immediately preceded the event occurrence date.At this time a search in the system was performed to verify product availability for alternate samples at the distribution centers.According to the system no product is available of the lots delivered to the patient, on distribution centers to be analyzed.The entire lots have been sold and distributed.There is no allegation of cassette malfunction based in the complaint description and information provided the reported peritonitis was attributed to a breach in aseptic technique.There is no allegation of cassette malfunction.As there is no allegation related to product manufacture, the complaint is deemed unconfirmed.A device history review was performed for the potential related lots and there were no non-conformance's, deviations or any associated rework related with the alleged failure mode during the assembly of the lot involved.All the applicable in-process and final inspection tests were found with acceptable results.

Brand Name
STAY SAFE/LUER LOCK CATHETER EXT. 18 IN.
Common Device Name
SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE
Manufacturer (Section D)
ERIKA DE REYNOSA, S.A. DE C.V.
mike allen #1331
parque industrial reynosa
reynosa 88780
MX  88780
Manufacturer (Section G)
ERIKA DE REYNOSA, S.A. DE C.V.
director, quality systems
900 w zaragosa drive suite d
pharr TX 78577
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
6174175172
MDR Report Key21777702
Report Number0008030665-2025-00776
Device Sequence Number20757161
Product Code KDJ
UDI-Device Identifier00840861100798
UDI-Public00840861100798
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K173593
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number050-95005
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2025
Supplement Date Received by Manufacturer05/09/2025
Initial Report FDA Received Date04/04/2025
Supplement Report FDA Received Date05/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELFLEX PD FLUID.; DELFLEX PD FLUID.; LIBERTY CYCLER SET. ; LIBERTY CYCLER SET .; LIBERTY SELECT CYCLER.; LIBERTY SELECT CYCLER.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age67 YR
Patient SexMale
Patient Weight85 KG